Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Is Bilirubin cout of 2.4 normal?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6455 Questions
Question
I am having bilirubin cout 2.4 and sgpt and sgot are akso above normal range. ultrasound says mild fatigue lever. any issues
Posted Tue, 28 Jan 2014 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Vivek Chail 40 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. I have read through your query in detail. I suppose your total bilirubin level is 2.4 mg/ dl which is slightly above normal. The SGPT and SGOT levels are also above normal. Your ultrasound scan shows mild fatty liver. The raised total bilirubin, SGPT and SGOT point towards a problem of your liver which may be due to an infection or obstruction to the flow of bile. As ultrasound scan does not show any biliary obstruction or stone, causes like infection of liver may be evaluated in detail. The fatty liver means that there is more amount of fat in your liver. I suggest you consult your doctor and take proper medications. Also stay away from alcohol and oily foods for some days. Drink clean water and avoid outside food. You will get well soon. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: Is Bilirubin cout of 2.4 normal? 13 minutes later
I have not touched alcohol in my life. more over by bilirubin count has always been in 2.1 to 2.4 range. around obe year back I visited a gastro and after blood test and ultrasound he said nothing to worry. even that time sgpt and sgot and bil was high. this time during a pre employment check up the count shown 2.4 and the hold my offer leter for that reason. doctor asked me to take udiliv300. shall icontinue having it. pkease suggest or any other medicines
 
 
Answered by Dr. Vivek Chail 15 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. There are conditions like Gilbert's syndrome and congenital unconjugated hyperbilirubinemia which are harmless and do not need nay specific treatment. You may discuss these with your gastroenterologist. Try to decrease amount of carbohydrates in your diet. Udiliv300 is a good menication and please continue taking it. For employment clearance, I suggest you take consultation from government hospital gastroenterologist and medicine specialist and take fitness certificate from them. It should be acceptable for your job. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: Is Bilirubin cout of 2.4 normal? 6 hours later
thanks Dr. Need few more clarifications. From childhood itself I am suffering from itching. I am not allergic to specific substances but spontaneously itching will start and once after its settles down no marks will be there ib the body. is this becuse of high bilirubin count. also can you suggest a diet for me. I think it is beter to as per a diet. pls help
 
 
Answered by Dr. Vivek Chail 7 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. It is likely that itching is caused by increased bilirubin in your body. Apply calamine lotion on the itching areas. Talking about your diet, please do the following: 1. About 40 percent of the diet should consist of raw fruits and vegetables with an emphasis on green leafy vegetables. 2. Drink eight glasses of water daily. Purified water with lemon is also excellent. 3. Avoid – all processed and refined foods, refined sugars, refined carbohydrates and industrial seed oils. 4. Avoid overeating; eat small regular meals. 5. Avoid hydrogenated fats in cooking. 6. Avoid artificial sweeteners Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor